PDA

View Full Version : dilemma



Codi98
04-08-2012, 07:02 PM
I was at dinner tonight at family house had one stair to go down and i fell hard leaving my foot black blue and swallown. Sitting here icing it now contempting the converstation me and my rheumy had two weeks ago that if increasing my prednisone from 60 to 80 didnt start helping my strength that my only option left was a three day hospital stay where they will do iv steroids. I feel that i have gotten little stronger but still no where near where i need to be. So now i sit with the choice of what to do. I know no one but me can make this decision but i would like to hear any stories or experience you guys have had with iv steroids or anything that may help me thank you all so much for being here

steve.b
04-08-2012, 08:26 PM
sorry i have no advice,
i have not had iv steroids.
but i wanted to let you know we are listening.

Saysusie
04-08-2012, 09:16 PM
I, too, have never had IV steroids and so I cannot offer you any help or advice. I do hope that someone who has personal experience will reply to you.
I wish you the best in whatever decision you make and I hope your ankle heals quickly.

Peace and Blessings
Namaste
Saysusie

rob
04-09-2012, 03:42 AM
Hi Codi,

I get a 3 day IV infusion of the steroid Methylprednisolone each month to keep MS disease activity in check. I also have SLE, and though technically the steroids are for MS, they also help with any inflammation I may be having from a Lupus flare.

It's a quick in and out deal that takes about an hour, and I get it for three days in a row. There's no overnight stay in my particular case. The Methylpred does a pretty good job, and so far has had fewer bad side effects than taking oral steroids. The only side effect I didn't like, was whe I first started, I would be really jittery and have insomnia more than my usual amount. Had weird dreams when I did sleep, but after about the third month, those side effects went away.

Rob

ritzbit2
04-09-2012, 06:14 AM
I have had both good and bad experience with the IV infusions. The first time I did them it was because of a really bad flair and the 32mg of medrol I was on wasn't helping quick enough so we did the 3 days of infusions. That time, while being on the higher dose or oral pills, for me was terrible. I had quite a lot of side effects until we cut the amount of oral steriods I was taking. The second time I did them I was only on around 8mg I believe and I had no bad side effects. Both times however, quickly helped to put me out of the flares I was in. I would personally look into getting oral medrol too if its even possible. I'm one of the weird ones who apparently can't metabolize prednisone correctly so we kept adding more and nothing was really getting better. I didn't even look like I was on a large amount of steriods. We switched me to medrol (its just another steriod) and within days I started to see the effects of being on a higher dose of the steriods, and then we had to do the infusions and I was a mess. I think without them some real damage could have been done from the vasculitis though so I would do it again in a heart beat if I needed to. Sorry this was long and kind of rambling lol

DrinkofWtr
04-09-2012, 07:37 AM
Can't offer any advice on steroids, but sorry to hear that you took a fall. I have experienced several falls over the years and they are definitely no fun.

Codi98
04-09-2012, 09:08 AM
Thanks for the advice. They tried switching me to a high dose of the methylprednisone and my body didnt handle it made me so sick so thats why such a dilemma its a last resort but i dont wanna do it if doesnt work and keep working for longer than a couple days

Codi98
04-09-2012, 09:33 AM
Also i was wondering how long they effects last if your doctor does it right with other meds when done with them

rob
04-09-2012, 09:41 AM
Also i was wondering how long they effects last if your doctor does it right with other meds when done with them

Well, everyone is different of course, but for me, I feel like a million bucks for a good week to ten days after the third infusion. After that, I go back to feeling like a crumpled up one dollar bill that got put through the laundry too many times.

Feeling good for nearly ten days in a row is fine with me, I'll happily take it.

Take care of that ankle, and give it time to heal before going back out for a night of dancing the tango.

Rob

ritzbit2
04-09-2012, 01:02 PM
After I started feeling good, which took a little while for me, I really was feeling overall better for awhile. I was also on Cellcept too though. The combination of medrol and cellcept was what really got me feeling well again along with the other meds I had already been on (plaquenil ect.) I hope you can find a good combo that will start making you feel better!

Codi98
04-10-2012, 09:48 AM
So after i had finally made up my decision which my doctor said to between a week to two after starting the higher dose, well yesterday as a week and half i call his office and he is out of town for a week so now will have to wait another week just really frustrating that i was not told about him leaving town

ritzbit2
04-10-2012, 10:11 AM
If he works in an office with other rheums I would ask to see one of them. I did that when my rheum had to leave town for a family emergency when I called in really sick one time.

Leahc
04-10-2012, 10:31 AM
My son who is 14 yrs. old has a monthly (now) infusion of 800mg of methylpred. along with his oral dose of 20 mg. everyother day. He seems to be doing okay with them. He also gets an infusion every 3 weeks of Soliris(eculizamab) for his TMA. He also is on cellcept. 1000 mg. in the am and 750mg. in the evening. He's been diagnosed since this past August with SLE.